0 Members and 1 Guest are viewing this topic.
I was prescribed 75mg of venlafaxine / day
What kind of side effects should I be prepared to get from fenlafaxine and how long those could last?
I have been taking oxazepam (15-30mg/day) as follows:- 10 days on- 4 days off- 3 days on- 4 days off- 5 days on- 4 days off- and now on it again...should i be concerned about developing dependence / addiction?
Quote from: dan_76 on March 28, 2014, 04:47:51 AMI was prescribed 75mg of venlafaxine / dayIs this the XR slow release, or immediate release? If the latter I would suggest you start on half that dose, but get the okay from the prescribing physician first as there may be reasons why a higher start dose is indicated.
You won't become addicted. This study will give you some idea of what addiction is and what those that are addicted will do. Nor are you likely to become dependent while taking oxazepam the way you've listed. However, you will almost certainly become dependent on venlafaxine and will need to wean off it slowly, or switch to a long acting antidepressant like Prozac to taper off it as it can be one of the more difficult antidepressants to discontinue.
We have different trade names here, but I assume it's similar to XR slow release since it's a depot capsule.
Interesting fact about venlafaxine. I didn't really consider this. But I guess this cannot be as difficult as it is to taper of from benzos?
Quote from: dan_76 on March 28, 2014, 08:20:06 AMWe have different trade names here, but I assume it's similar to XR slow release since it's a depot capsule.If it is in capsules then it probably is the slow release version. Does it mention whatever the Finnish is for extended, slow, or controlled release? Googling the trade name will likely give you the info if it doesn't.
Quote from: dan_76 on March 28, 2014, 08:20:06 AMInteresting fact about venlafaxine. I didn't really consider this. But I guess this cannot be as difficult as it is to taper of from benzos?Some would disagree. It and Paxil (paroxetine) are generally considered the hardest of the antidepressants to get off, for much the same reason, their very short half-lives (3-7 hours for venlafaxine, about twice that for its metabolite), and most believe venlafaxine produces the more severe discontinuation syndrome. Which doesn't necessarily mean you will have a problem as not everyone is affected the same way.
But I said that I could try something else since the citalopram caused some serious weight increase
and quite severe sexual dysfunction
If I do this, there is a change that my doctor doesn't really care about possible withdrawal issues and wants me to stay on this drug.
I think the oxazepam helped a bit, but the relief is not as good as it has been. Could this be because of the venlafaxine?
I am just starting to feel hopeless, because I have trusted that oxazepam would make me able to function, but now this seems to be so-so solution.
Is this normal side effect which should subside?
Quote from: dan_76 on March 30, 2014, 09:13:28 AMIs this normal side effect which should subside?Yes, it does happen. But you may also find that later you are hungrier than before and put on weight. All part of the 'joys' of the antidepressant journey. It's never dull in the beginning.
I really have some weight to lose
Is it possible to feel the benefits of SSRI medication this soon, or is there something else going on? I read that the therapeutic effect should come somewhere around 3-4 weeks of use.